Suggest treatment for IBS and hemorrhoids
User rating for this question
hello. I am 52 year old, and was diagnosed with the Irritable Bowel Syndrome 7 years ago when my colonoscopy was completely normal (not even a polyp). I even then had some hemorrhoids though. I went several years with no problems, but few months ago my IBS symptoms came back after an extremely stressful period at work. I visited a good GI doctor 4 times in about 2 months, and he examined me thoroughly and gave me full rectal exam. He said everything felt normal, but I do have more hemorrhoids then before. He changed my diet somewhat to more natural fiber and I have pretty normal and regular bowel movements, but almost always it feels as if they are not complete. I do not feel constipated, but sometimes I feel some kind of pressure or faint dull pain in my anus/rectum. He said it is irritation, and said baby zinc cream should help, and cold washing , and not straining. Any additional advice please. I should also mention that I have high anxiety, fear and depression and take Lexapro and Clonopin. Thank you so much in advance,
Posted Sun, 2 Feb 2014 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Rakesh Karanwal 14 hours later
Brief Answer: Take additional supplements/drugs as advised Detailed Answer: Hi there, Thanks for your query. 1. Firstly, depression, anxiety, chronic mental stress and frequent emotional upsets tend to aggravate IBS symptoms. Therefore, regulating the dose of anti-depressants and anti-anxiety drugs to achieve a normal/near-normal mental state is very essential. Consult your Psychiatrist for modification of treatment, if you still have symptoms of depression and anxiety. 2. Further, to minimize hemorrhoidal problem, as well as, feeling of incomplete evacuation , DAILY additional quantity of fibers (Psyllium husk/powder), 4 weeks' course of Probiotics (Lactobacilli) + Digestive enzymes; and, 10 days' course of Rifaximin would give significant relief from IBS symptoms. 3. Continue with external application of Zinc cream as advised by your doctor. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and prescribe the advised supplements/drugs in appropriate doses and frequency. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
People also viewed
- Suggest treatment for ibs and with headaches
- Vegan diet and sicca syndrome
- Suggest treatment for hemorrhoids
- Is shortness of breath a side effect of nexium?
- Is increased thirst a side effect of neurontin?
- Is shortness of breath a side effect of navane?
- Cital syrup for ibs
- Work of vibact capsules
- Is yellow eyes or skin a side effect of niacin?
- Suggest treatment for ibs and hemorrhoids
- Darloac ibs similar drugs
- Suggest treatment for ibs with stress
- Vibact capsules in pregnancy
- Is slurred speech a side effect of oxaliplatin?
- Suggest treatment for hemorrhoid thrombosis